Alert archive / Arizona / Red Flag Warnings in 2014
Red Flag Warning 15, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at May 7, 2014, 11:15 AM MST for 4 counties in Arizona. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2014, 11:15 AM MST (18:15 UTC)
- Expired
- May 7, 2014, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 108 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 6.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1824 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
347 WWUS85 KTWC 071815 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1115 AM MST WED MAY 7 2014 AZZ152-080200- /O.NEW.KTWC.FW.W.0015.140507T1815Z-140508T0200Z/ ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- 1115 AM MST WED MAY 7 2014 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR SOUTHERN FIRE ZONE 152... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. * AFFECTED AREA...FIRE ZONE 152 SOUTH OF INTERSTATE-10 IN COCHISE COUNTY. * TIMING...NOW THROUGH 7 PM THIS EVENING. * WINDS...WESTERLY WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH THROUGH THIS AFTERNOON THEN EASING QUICKLY AFTER 1800. * RELATIVE HUMIDITY...5 TO 12 PERCENT. * IMPACTS...THESE CURRENT AND EXPECTED CONDITIONS ARE CAPABLE OF PRODUCING ERRATIC AND EXTREME FIRE BEHAVIOR IN NEW OR ONGOING FIRES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ CERNIGLIA VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
1 follow-up statement
898 WWUS85 KTWC 080157 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 657 PM MST WED MAY 7 2014 AZZ152-080300- /O.EXP.KTWC.FW.W.0015.000000T0000Z-140508T0200Z/ ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- 657 PM MST WED MAY 7 2014 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON WILL ALLOW THE RED FLAG WARNING TO EXPIRE AT 7 PM MST THIS EVENING. WINDS ACROSS THE REGION HAVE BEEN STEADILY DECREASING DURING THE PAST HOUR OR SO. WINDS WILL CONTINUE IN THE BREEZY CATEGORY FOR ANOTHER HOUR OR SO BEFORE DECREASING BELOW 10 MPH...MAINLY AFTER MIDNIGHT. THAT SAID...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM MST THIS EVENING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 7, 9:25 AM MST, 1 hour 50 minutes earlier.
Area forecast discussion, May 7, 9:25 AM MST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 925 AM MST WED MAY 7 2014 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL PUSH EAST ACROSS THE STATE TODAY. NOT AS WINDY AS TUESDAY BUT STILL SOME GUSTY WINDS...ESPECIALLY EAST OF TUCSON. MUCH COOLER TODAY AND TONIGHT. BUILDING HIGH PRESSURE WITH THEN BRING A STRONG WARMING TREND BY THIS WEEKEND. && .DISCUSSION...12Z KTWC SOUNDING WITH RESIDUAL SOUTHWESTERLY GRADIENT ENHANCEMENT...STILL GUSTY ESPECIALLY ACROSS EASTERN AREAS. ADD IN ABOUT 7 TO 10 DEGREES OF COOLING AND DECENT MOISTURE INCREASE. PRECIPITABLE WATER VALUES HAVE DOUBLED INTO THE .45 INCH RANGE AND SURFACE DEWPTS ARE IN THE PROCESS OF JUMPING INTO THE 30S AND 40S WITH SURFACE STREAMLINES DIRECTLY OUT OF THE GULF OF CALIFORNIA. CU FIELDS FORMING WITH ISOLATED MOUNTAIN CONVECTION POSSIBLE THIS AFTERNOON AND EVENING...MAINLY NORTHEAST OF TUCSON. CLEARING TREND FROM THE WEST TONIGHT WITH A COOLER AIRMASS IN PLACE FOR SIGNIFICANTLY COOLER OVERNIGHT LOWS THURSDAY MORNING. && .PREV DISCUSSION...THURSDAY...W-NW FLOW ALOFT OVER ARIZONA WITH UPPER TROF IN NEW MEXICO. WARM-UP BEGINS WITH HIGHS 2-6 DEGREES WARMER THAN TODAY. FRIDAY AND SATURDAY...WARMER UNDER WLY FLOW ALOFT. HIGHS FRIDAY WILL BE 6-8 DEGREES WARMER THAN THURSDAY WITH AN ADDITIONAL 2-6 DEGREES OF WARMING ON SATURDAY. SUNDAY...PACIFIC WEATHER SYSTEM MOVING THROUGH THE GREAT BASIN WILL BRING GUSTY WINDS BACK TO THE AREA. HIGHS WILL BE SIMILAR TO WHAT IS FORECAST FOR SATURDAY. MONDAY...SLIGHTLY COOLER UNDER DRY NW FLOW ALOFT WITH UPPER RIDGE BUILDING INTO CALIFORNIA. TUESDAY...UPPER RIDGE AMPLIFIES OVER THE WESTERN STATE RESULTING IN WARMER DAYTIME HIGHS. INTERESTING TO NOTE THAT 00Z GFS IS HINTING AT SOME MOISTURE PUSHING IN FROM THE SOUTH WITH THUNDERSTORMS POSSIBLE ON THE SMO. && .AVIATION...STILL SOME GUSTY WINDS TODAY AS A TROUGH PUSHES ACROSS THE REGION. UNTIL 08/02Z...WLY SURFACE WIND AT 10-15 KTS WEST OF A KOLS TO KSOW LINE. EAST OF THIS LINE...SWLY/WLY SURFACE WIND AT 15-22 KTS AND GUSTS TO AROUND 30 KTS...WITH THE STRONGEST SURFACE WIND IN COCHISE COUNTY IN THE VICINITY OF KDUG. DIMINISHING SURFACE WIND AFT 08/02Z...WITH SURFACE WIND LESS THAN 10 KTS BY 08/06Z. SCT CLOUDS 7K FT AGL AND SCT-BKN AOA 12K FT AGL WITH ISOLD -SHRA NEAR MTNS...CLEARING SKIES FROM WEST TO EAST AFTER 08/03Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...LESS WIND IN GENERALLY TODAY AS THE TROUGH PUSHES EAST OF THE AREAS...ALTHOUGH IT WILL STILL BE GUSTY ESPECIALLY IN EASTERN AREAS. ALTHOUGH WIDESPREAD RED FLAG CONDITIONS ARE NOT EXPECTED...CRITICAL FIRE WEATHER CONDITIONS MAY BE BRIEFLY MET ACROSS THE EASTERN HALF OF COCHISE COUNTY THIS AFTERNOON. MUCH COOLER TEMPERATURES TODAY AND THURSDAY. A STRONG WARMING TREND WILL OCCUR FRIDAY AND SATURDAY...WITH AFTERNOON HIGH TEMPERATURES WARMING BACK ABOVE SEASONAL LEVELS BY SATURDAY. GUSTY WINDS POSSIBLE AGAIN SUNDAY AFTERNOON AND MONDAY AS A SYSTEM BRUSHES BY NORTHEAST OF THE AREA. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON MEYER/CERNIGLIA
Nearby
Red Flag Warnings in Arizona, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.